Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Infection and oral thrust with diabetes

I am a sixty nine year old woman who has had strep infection and oral thrush. I just completed the amoxcillin for ten days and took the fungal medication on the tenth day. I still have a red sore tongue . How long does the fungal medication last? The Amoxcillin caused a lot of loose stools but I suffered through it. I don t believe I have strep any longer. I am not a diabetic but do have lots of gastric problems and am borderline hypothyroid. What would cause oral thrush?
Asked On : Wed, 11 Apr 2012
Answers:  1 Views:  144
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for writing in.
Oral thrush is caused by a fungus called Candida albicans. This is commonly seen in people with some kind of deficiency in their immune system , especially in diabetics or people receiving antibiotics. Treatment involves applying a local drug like nystatin to the tongue 4 times a day for 5-7 days. However, a more effective treatment is oral fluconazole which needs to be taken for 7-14 days. The treatment that you have taken for the thrush is not adequate and cannot be expected to treat your symptoms. I would suggest you speak with your physician about this and get it prescribed.
Hope this helps.
Answered: Wed, 11 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor